Racing Under Uncertainty: A Boundary Value Problem Approach
AbstractIn this paper I formulate a continuous time and continuous space version of Harris and Vickers (1987) Racing Under Uncertainty with potentially asymmetric players. To prove the existence and uniqueness of the equilibria, I use a boundary value problem formulation which is novel to the dynamic competition literature. In some cases, I obtain closed-form solutions of the equilibria in which equilibrium strategies exhibit the discouragement effect similar to the one in the original paper. Classification-JEL Codes:
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Georgetown University, Department of Economics in its series Working Papers with number gueconwpa~10-10-07.
Date of creation: 07 Jan 2010
Date of revision:
Contact details of provider:
Postal: Georgetown University Department of Economics Washington, DC 20057-1036
Web page: http://econ.georgetown.edu/
Postal: Marcia Suss Administrative Officer Georgetown University Department of Economics Washington, DC 20057-1036
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Reinganum, Jennifer R., 1982.
"Uncertain Innovation and the Persistence of Monopoly,"
431, California Institute of Technology, Division of the Humanities and Social Sciences.
- Reinganum, Jennifer F, 1983. "Uncertain Innovation and the Persistence of Monopoly," American Economic Review, American Economic Association, vol. 73(4), pages 741-48, September.
- Harris, Christopher & Vickers, John, 1987. "Racing with Uncertainty," Review of Economic Studies, Wiley Blackwell, vol. 54(1), pages 1-21, January.
- Harris, Christopher & Vickers, John, 1985. "Perfect Equilibrium in a Model of a Race," Review of Economic Studies, Wiley Blackwell, vol. 52(2), pages 193-209, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marcia Suss).
If references are entirely missing, you can add them using this form.